Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 29, 2019, 11:34 PM CDT for Stark County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 11:34 PM CDT (04:34 UTC)
- Expired
- May 30, 2019, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted.
863
WGUS53 KILX 300434
FFWILX
ILC175-300830-
/O.NEW.KILX.FF.W.0017.190530T0434Z-190530T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1134 PM CDT Wed May 29 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Stark County in north central Illinois...
* Until 330 AM CDT.
* At 1134 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Toulon, Osceola, Elmira and West Jersey.
LAT...LON 4123 8970 4097 8998 4098 8998 4100 8999
4115 8991 4115 8987 4123 8987 4124 8975
4124 8972
$$
371 follow-up statement
539
WGUS73 KILX 300827
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
327 AM CDT Thu May 30 2019
ILC175-300837-
/O.EXP.KILX.FF.W.0017.000000T0000Z-190530T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark-
327 AM CDT Thu May 30 2019
...THE FLASH FLOOD WARNING FOR CENTRAL STARK COUNTY WILL EXPIRE AT
330 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4123 8970 4097 8998 4098 8998 4100 8999
4115 8991 4115 8987 4123 8987 4124 8975
4124 8972
$$
GeelhartWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 29, 10:37 PM CDT, 57 minutes earlier.
Area forecast discussion, May 29, 10:37 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1037 PM CDT Wed May 29 2019 .UPDATE... Issued at 1033 PM CDT Wed May 29 2019 A line of thunderstorms lifted through the state this evening, with some lingering showers across the region. Models persist in the short term, developing another round of showers after midnight. Will be adjusting the forecast for the brief lull in the convection. && .SHORT TERM...(This evening through Thursday) ISSUED AT 321 PM CDT Wed May 29 2019 Focus in the near term is on the thunderstorm potential through the remainder of today and tonight. Regional radar this afternoon shows extensive convection from northeastern TX into SW MO with additional scattered activity along the Ohio valley to our south. Convection is expected to spread northeast through the rest of today and do anticipate the greatest coverage of storms to stay within the corridor described above, largely along or south of the I-70 in Illinois late this evening and overnight. Meanwhile, farther north, stable conditions have persisted over most of central Illinois through the day associated with remnant outflow from earlier convection. Stable waves have been noted on visible satellite imagery through the day, and 18Z KILX raob indicated just over 100 J/kg MLCIN. Given the time of day and thickening cirrus blowoff from upstream convection, does seem that stability may be a limiting factor for convection this evening. Still, ascent associated with a low amplitude shortwave ahead of the main upper low over the mid Missouri Valley and the right entrance region to the upper jet moving over the area later today may allow for at least scattered showers and thunderstorms north of I-70. If this were to occur, ample shear in the environment still supports at least a conditional severe threat with strong winds and large hail the primary concerns. If any heavy thunderstorms were to occur, couldn't rule out isolated flash flooding as well, especially northwest of the Illinois River valley where 1-hr flash flood guidance is between 0.75 and 1.0 inches. Confidence in this occurring based on the aforementioned limiting factors is too low to go with a flash flood watch at this time, but conditions will need to be monitored closely this evening. On Thursday, the main upper low to our west is progged to open and swing east across the midwest resulting in yet another chance for showers and thunderstorms. Lapse rates above 700mb don't look overly impressive Thursday afternoon, so deep convection may struggle limiting the overall severe threat. The wave does come over at a favorable diurnal time, so the threat for some lightning and possibly gusty, albeit sub-severe, winds remain. Temperatures will be a bit cooler Thursday, topping out in the mid to upper 70s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 321 PM CDT Wed May 29 2019 Finally have a day without showers and thunderstorms in the forecast on Friday in the wake of the upper wave that is progged to shift east to the upper Ohio Valley Friday while a weak upper ridge builds across the local area. Temperatures should respond accordingly with highs back into the 80s across central Illinois under mostly sunny skies and modest winds. Break in the precipitation will be short-lived, however, as a potent shortwave trough digs across the Great Lakes region over the weekend. Modest 500mb height falls begin to overspread Illinois on Saturday while the main cold front associated with this system pushes across the area Saturday evening and overnight. This front will be accompanied by another chance for showers and thunderstorms, though the system does appear to remain progressive. High pressure builds across the Great Lakes and Midwest late in the weekend an into the early part of next week. This should provide yet another break from precipitation after any lingering showers end early on Sunday and lasting into at least Monday. Cooler temperatures are expected under the cooler north flow. Highs are expected to be only in the low to mid 70s Sunday and Monday. Confidence in the forecast details diminishes later in the week as model discrepancies grow, but precip chances do return by either Tuesday or Wednesday as the high settles off the east coast with southwest flow bringing gulf moisture and warmer temperatures back into the Midwest in its wake. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 713 PM CDT Wed May 29 2019 A shortwave to eject northeastward across central IL this evening will spread showers and thunderstorms into the area. Thunderstorm activity likely into KSPI by 1Z, and the remainder of the central IL terminals by 2-3Z. Primarily VFR cigs except locally lower in thunderstorms until widespread MVFR develops gradually overnight and continues until around 18Z. Winds generally light, although predominantly ENE, becoming WSW after 12Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...37
Hazardous weather outlook, May 29, 3:26 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 326 PM CDT Wed May 29 2019 ILZ027>031-036>038-040-041-047-049-050-301200- Cass-Fulton-Knox-Marshall-Mason-McLean-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 326 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Another round of severe thunderstorms is possible tonight. Damaging wind is the primary concern, though large hail may also occur. Moderate to Major flooding will continue along the Illinois River and La Moine Rivers .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional thunderstorms are possible on Thursday, Saturday, Tuesday and Wednesday. Severe weather is currently not expected. Moderate to Major flooding will continue along the Illinois River and La Moine River, with steady rises through the first part of the weekend. Moderate flooding is also expected on the Spoon River the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. The most likely time frame is between 6 pm and 11 pm. ILZ063-068-071>073-301200- Clark-Clay-Crawford-Lawrence-Richland- 326 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are likely late this afternoon and evening. Damaging winds are the primary concern, as well as some large hail. Minor flooding continues on the Wabash and Little Wabash Rivers. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional thunderstorms are possible on Thursday, Saturday, Tuesday, and Wednesday. Severe weather is currently not expected. While minor flooding on the Little Wabash River is expected to subside late this week, it should continue on the Wabash River through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 6 pm and 11 pm. ILZ042>046-048-051>057-061-062-066-067-301200- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Jasper-Logan-Macon-Menard-Moultrie-Piatt-Sangamon- Shelby-Vermilion- 326 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are likely this evening. Damaging winds are the primary concern, as well as some large hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional thunderstorms are possible on Thursday, Saturday, Tuesday, and Wednesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 6 pm and 11 pm. Barker
In the hours before
Special weather statement, May 29, 9:00 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Lincoln IL
900 PM CDT Wed May 29 2019
ILZ042-300230-
Logan-
900 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND SOUTHWESTERN
MCLEAN COUNTIES UNTIL 930 PM CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lincoln, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lincoln, Atlanta, Hartsburg, Lawndale and Broadwell.
This includes the following highways...
Interstate 155 between mile markers 0 and 5.
Interstate 55 between mile markers 118 and 141.
LAT...LON 4028 8926 4028 8915 4020 8915 4000 8932
4009 8953 4032 8942 4032 8927
TIME...MOT...LOC 0159Z 206DEG 22KT 4012 8938
37Local storm report, May 29, 9:23 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
923 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG ROCHESTER 39.75N 89.54W
05/29/2019 SANGAMON IL AMATEUR RADIO
TREE LIMB DOWN ON A POWER LINE. TIME ESTIMATED.
&&
25Local storm report, May 29, 9:26 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
926 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HEAVY RAIN 1 S ALTAMONT 39.04N 88.75W
05/29/2019 E5.50 INCH EFFINGHAM IL PUBLIC
RELAYED BY WAND-TV
&&
25Local storm report, May 29, 10:16 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1016 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 2 N EFFINGHAM 39.15N 88.55W
05/29/2019 EFFINGHAM IL MESONET
SEVERAL POWER POLES SNAPPED OR LEANING ON RICKLEMAN AVE.
TIME ESTIMATED.
&&
25Local storm report, May 29, 10:19 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD WEST UNION 39.22N 87.67W
05/29/2019 CLARK IL MESONET
FLOODING OCCURRING WITH UP TO A FEW FEET OF FLOWING WATER
IN PARTS OF TOWN.
&&
25Local storm report, May 29, 10:24 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1024 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TORNADO 4 NNW STONINGTON 39.69N 89.22W
05/29/2019 CHRISTIAN IL TRAINED SPOTTER
TORNADO IN OPEN FIELD
0435 PM TORNADO 4 NNE STONINGTON 39.69N 89.16W
05/29/2019 CHRISTIAN IL EMERGENCY MNGR
TORNADO IN OPEN FIELD
0450 PM TORNADO 2 E BLUE MOUND 39.70N 89.08W
05/29/2019 MACON IL TRAINED SPOTTER
BRIEF TOUCH DOWN IN OPEN FIELD
0512 PM TSTM WND GST 3 E MACON 39.71N 88.94W
05/29/2019 E60.00 MPH MACON IL TRAINED SPOTTER
0512 PM HAIL 3 E MACON 39.71N 88.94W
05/29/2019 M1.00 INCH MACON IL TRAINED SPOTTER
0546 PM FLASH FLOOD 3 W WEST UNION 39.22N 87.72W
05/29/2019 CLARK IL LAW ENFORCEMENT
WATER FLOWING OVER ANGLING ROAD
0645 PM HAIL ALTAMONT 39.06N 88.75W
05/29/2019 E0.75 INCH EFFINGHAM IL TRAINED SPOTTER
0654 PM TSTM WND DMG 2 N EFFINGHAM 39.15N 88.55W
05/29/2019 EFFINGHAM IL MESONET
SEVERAL POWER POLES SNAPPED OR LEANING ON RICKLEMAN AVE.
TIME ESTIMATED.
0700 PM FLASH FLOOD WEST UNION 39.22N 87.67W
05/29/2019 CLARK IL MESONET
FLOODING OCCURRING WITH UP TO A FEW FEET OF FLOWING WATER
IN PARTS OF TOWN.
0749 PM TSTM WND GST PAWNEE 39.59N 89.58W
05/29/2019 E50.00 MPH SANGAMON IL EMERGENCY MNGR
0749 PM HAIL PAWNEE 39.59N 89.58W
05/29/2019 E0.88 INCH SANGAMON IL EMERGENCY MNGR
0800 PM TSTM WND DMG SOUTHERN VIEW 39.76N 89.65W
05/29/2019 SANGAMON IL AMATEUR RADIO
LARGE TREE LIMBS DOWN
0801 PM HEAVY RAIN 1 S EFFINGHAM 39.11N 88.55W
05/29/2019 M2.42 INCH EFFINGHAM IL MESONET
0803 PM TSTM WND GST TOVEY 39.59N 89.46W
05/29/2019 M53.00 MPH CHRISTIAN IL AMATEUR RADIO
0808 PM TSTM WND DMG ROCHESTER 39.75N 89.54W
05/29/2019 SANGAMON IL AMATEUR RADIO
TREE LIMB DOWN ON A POWER LINE. TIME ESTIMATED.
0810 PM FLASH FLOOD TEUTOPOLIS 39.13N 88.48W
05/29/2019 EFFINGHAM IL TRAINED SPOTTER
ROADS FLOODED IN TOWN
0810 PM FLASH FLOOD EFFINGHAM 39.12N 88.55W
05/29/2019 EFFINGHAM IL PUBLIC
FLOODED ROADS IN TOWN OVER 2 FEET DEEP IN SOME LOCATIONS.
RELAYED BY WAND-TV.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:20 PM CDT | Flash Flood Warning | ILX | Effingham, Jasper | 6 hr |
| May 29, 7:27 PM CDT | Special Weather Statement | ILX | Christian | 33 min |
| May 29, 7:28 PM CDT | Special Weather Statement | ILX | Edgar | 47 min |
| May 29, 7:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 35 min |
| May 29, 8:01 PM CDT | Special Weather Statement | ILX | Vermilion | 29 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 24 min |
| May 29, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 23 min |
| May 29, 8:56 PM CDT | Special Weather Statement | ILX | Douglas, Macon, Piatt | 34 min |
| May 29, 9:00 PM CDT | Special Weather Statement | ILX | Logan | 30 min |
| May 29, 9:36 PM CDT | Flash Flood Warning | ILX | Clark, Crawford | 114 min |
| May 29, 10:55 PM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper, Shelby | 7 hr |
| May 30, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 18 min |
| May 30, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 22 min |
| May 30, 6:19 PM CDT | Special Weather Statement | ILX | Champaign | 41 min |
| May 30, 6:26 PM CDT | Flash Flood Warning | ILX | Peoria | 3 hr |
| May 30, 6:54 PM CDT | Special Weather Statement | ILX | Vermilion | 51 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.